MAUDE Adverse Event Report: ETHICON INC. GUT PL FAG UD 18IN 5-0 S/A PC-1 PRM MP; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL FAG UD 18IN 5-0 S/A PC-1 PRM MP; SUTURE, ABSORBABLE, NATURAL
Catalog Number 1915G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) h6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the needle piece(s) retrieved during the same procedure? what measures were taken to retrieve the broken piece? is the device or samples from the same lot available to return for analysis? if yes, to whom should the shipper kit be sent? (please provide contact name, department, street address including zip, no po box please, email address, and phone number) please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager).
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in april 2025 and suture was used.Per user facility medwatch form, #mw (b)(4), that during unknown procedure dr.Noticed the tip of one of the 5.0 fast absorbing needle tip was missing.Staff compared it to another suture and was indeed missing.Dr.Immediately went to look for tip in patient's tongue.It was located and placed into a specimen cup.Xray ordered to confirm there was no remaining suture.Xray read by dr.Did not see any residual suture left in the tongue.There was no patient consequence reported.The device availability is unknown.No adverse patient consequences were reported.Additional information was requested.

Brand Name
GUT PL FAG UD 18IN 5-0 S/A PC-1 PRM MP
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22649497
Report Number2210968-2025-08758
Device Sequence Number8632579
Product Code GAL
UDI-Device Identifier10705031002913
UDI-Public(01)10705031002913(17)290831(10)103DT3
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1915G
Device Lot Number103DT3
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Initial Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown